Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Twinges in chest and tingling arm. All medical test normal. Took aspirin. What am I suffering from?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
About two weeks ago, I started have twinges in my chest over my heart, slight veritigo, and felt like I was forgetting to breathe. Then I started tingling down my left arm then my right arm then half of the left side of my face. Scared I sent to the ER and thought I was having a heart attack or a stroke. Cat Scan - Negative, EKG, - normal. Labs, ok. They sent me home with aspirin. I was still having the breathing twinges and slight asthma. I went to my PCP earlier this week as I had more chest pain which the doctor thinks is acid reflux and put me on prilosec. That worked for 1.5 days. Now today, I have raging heartburn and cool tingling down my right arm. I DO have a degenerative disc disorder in my neck. Could this be more nerve related then heart related?
Posted Thu, 28 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Nsah Bernard 2 hours later

Welcome and thanks for posting your query on HCM

In my humble opinion I feel you are having both a nerve related disorder and a cardiac origin disorde or simply nervous disorder ( presenting with all the above symptoms).
Let me explain, chest discomfort (twinges)/pain around the heart, vertigo, breathing apnea (forgetting to breath), high cholesterol (even though on simvastin) are all indicative of a cardiac disorder. Heart ultrasound will be needed and cardiologist consulted.
If aspirin is in high doses it could also exacerbate your heartburn (side effect of non-steroidal anti-inflammatory like aspirin) so we also need to rule out GERD or PUD (heartburn). Aspirin could be associated with an antacids (already on prilosec) or should normally be on low dose aspirine (less than 100mg is idle).
What is indicative of a nervous disorder is the fact that you are having cool tingling down your right arm and past medical history of degenerative disc disorder (which could now be complicated and present as a sensory function disorder or neuropathy). Consulting a neurologist will be also well indicated.
Given your above presentation, you will need to consult an internist instead who can take care of both conditions in case they are both present.

You also need to have a calm mind and be positive about your health. A poor psychological state could exacerbate your symptoms.
I suggest you also check with your doctor the side effects of all your present medications.

Hope this helps and write back if you wish for more clarifications

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor